Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 133, NWS Springfield, MO

June 4, 2000Greene County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2000, 9:09 PM CDT for Greene County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 9:09 PM CDT (02:09 UTC)
Expired
Jun 4, 2000, 9:30 PM CDT
In force
21 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Greene County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 050211
SVRSGF
MOC077-050230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
909 PM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENE COUNTY IN SOUTHWEST MISSOURI

* UNTIL 930 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH.
  THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGFIELD AT 910 PM CDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.

LAT...LON 3730 9311 3723 9334 3711 9337 3711 9307

HUDSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:05 PM CDT, 7 hours 4 minutes earlier.

Area forecast discussion, Jun 4, 2:05 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT SUN JUN 4 2000

FORECAST CHALLENGE IN THE SHORT TERM CONVECTIVE TRENDS...
SPECIFICALLY WHERE AND WHEN WILL THUNDERSTORMS FIRE AHEAD OF
APPROACHING FRONT LATE THIS AFTERNOON AND EVENING.  LONGER TERM
CONCERNS INCLUDE CLOUDS AND TEMPERATURES.

17Z SURFACE ANALYSIS DEPICTED APPROACHING COLD FRONT FROM NEAR KSTJ
SWWD TO KP28 TO A WEAK SFC WAVE OVER THE OKLAHOMA PANHANDLE.
ATMOSPHERE AHEAD OF FRONT CERTAINLY PRIMED FOR AFTERNOON
THUNDERSTORM DEVELOPMENT.  SFC ISODROSOTHERM ANALYSIS DEPICTED
DEWPOINTS NEAR 70F POOLING JUST AHEAD OF THE FRONT FROM KANSAS CITY
SWWD TO NEAR EMPORIA.  LAPS AND GOES SOUNDER DATA INDICATED CAPES
AOA 2000 J/KG AND LIS BLO -6 ACROSS THIS AREA AS WELL WITH LITTLE
TO NO CAP.

OVERALL...PREFERRED AVN SOLUTION THIS PACKAGE ESPECIALLY IN THE
SHORT TERM.  PRIND SUGGEST THAT CONVECTIVE INITIATION WILL OCCUR
ALONG AND AHEAD OF THE COLD FRONT NEXT HOUR OR TWO...FROM EAST
CENTRAL KANSAS NEWD INTO WEST CENTRAL AND NORTHERN MISSOURI.  CANNOT
RULE OUT WIDELY SCATTERED THUNDERSTORM DEVELOPMENT FURTHER SOUTH AS
WELL...AS SOME AREAS GETTING CLOSE TO CONVECTIVE TEMPS ACROSS SOUTH
CENTRAL MISSOURI ATTM.  SEVERE THREAT NOT TOO IMPRESSIVE...AS
STRONGER WIND FIELDS ANALYZED OFF OF 12Z UA MAPS ARE PROGGED TO
SHIFT EWD ACROSS NORTHERN MISSOURI AND INTO ILLINOIS AND JUST CLIP
MY NORTHERN COUNTIES.  ATTM...STILL THINK GOING CHANCE POPS WORK
BEST ACROSS THE BOARD BUT WILL WATCH TRENDS PRIOR TO FORECAST
ISSUANCE AND ADJUST WORDING AS APPROPRIATE.  WILL INTRODUCE BREEZY
CONDITIONS JUST BEHIND FROPA FOR A FEW HOURS PER UPSTREAM TRENDS.
COLDER AIR FILTERING IN BEHIND THE FRONT SHOULD HELP TO ACHIEVE
CONSENSUS GUIDANCE MINS...ALTHOUGH WOULD NOT BE SURPRISED TO SEE
THESE LOWS ACHIEVED UNTIL AROUND 7 TO 9 AM TOMORROW MORNING.

HAVE SIGNIFICANT CONCERNS THAT TOMORROW MAY FEATURE CONSIDERABLY
MORE CLOUDINESS THAN PREVIOUSLY THOUGHT.  LOW LEVEL MOISTURE REMAINS
INTACT TOMORROW ACROSS MUCH OF CENTRAL INTO WEST CENTRAL
MISSOURI...PER AVN 925MB RH PROGS.  COMBINATION OF CAA BOTH SURFACE
AND ALOFT...ALONG WITH LACK OF STRONG INSOLATION PER CLOUD COVER AND
ALSO H85 TEMPERATURES AROUND +6C TO +8C...COULD LEAD TO AN UPHILL
STRUGGLE FOR TEMPERATURES TOMORROW...ESPECIALLY ACROSS MY NRN AND
NERN SECTIONS.  WILL ADJUST CLOUD WORDING AND TEMPERATURES ACROSS
THE BOARD FOR TOMORROW...BUT ESPECIALLY ACROSS THE NE WHERE A CAT OR
SO BELOW GUIDANCE SEEMS TO BE IN ORDER.  CLOUD COVER EXPECTED TO
SCOUR OUT FROM WEST TO EAST MONDAY NIGHT.  READINGS COULD GET QUITE
CHILLY MONDAY NIGHT...ESPECIALLY IN VALLEYS AND GOOD DRAINAGE AREAS
ACROSS THE MISSOURI OZARKS.  WILL GENERALLY STICK CLOSE TO COOLER
FAN NUMBERS MONDAY NIGHT.

CURRENT EXTENDED PACKAGE LOOKS GOOD AS MRF AND CANADIAN SEF MODELS
ALL FORECAST MID LEVEL RIDGING WITH RESULTANT BUILDING HEIGHTS AND
WARMER TEMPERATURES...AT LEAST THROUGH FRIDAY.  MADE LITTLE CHANGES
TO GOING PACKAGE AND GENERALLY FOLLOWED NCEP MEDIUM RANGE GUIDANCE.

FCSTID = 18
SGF   56  72  49  76 /  40  10   0   0
JLN   57  73  52  77 /  40  10   0   0
UNO   58  74  51  77 /  40  10   0   0
VIH   55  70  47  76 /  40  20   0   0

.SGF...
KS...NONE.
MO...NONE.

HUDSON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:22 PM CDTSevere Thunderstorm WarningSGFChristian38 min
Jun 4, 9:45 PM CDTSevere Thunderstorm WarningSGFStone60 min
Jun 4, 10:12 PM CDTSevere Thunderstorm WarningSGFTaney33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.